Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 2, NWS Jacksonville, FL

February 4, 2015Columbia County, Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this river flood warning at Feb 4, 2015, 8:13 PM EST for Columbia County, Gilchrist County, Suwannee County, Florida. It took effect at Feb 8, 2015, 7:00 PM EST. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Feb 4, 2015, 8:13 PM EST (01:13 UTC)
In effect from
Feb 8, 2015, 7:00 PM EST
Expired
Feb 15, 2015, 7:00 PM EST
In force
7 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, FL, Gilchrist County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Santa Fe River at Three Rivers Estates (in NAVD88) (TREF1).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS82 KJAX 050113
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EST WED FEB 4 2015

...The flood warning continues for the following rivers in Georgia...
 
  Satilla River At Atkinson affecting Brantley County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts...And be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters...Remember to turn around and do not drown.

For graphical hydrologic information...Please go to weather.gov and 
click on your state. Select Rivers and Lakes under current weather. 
The Advanced Hydrologic Prediction Service page provides current and 
forecast river information...Gage locations...Impacts... and 
historical crest information for all forecast points by clicking on 
each point.

&&

FLC023-041-121-060113-
/O.NEW.KJAX.FL.W.0002.150209T0000Z-000000T0000Z/
/TREF1.1.ER.150209T0000Z.150209T0000Z.000000T0000Z.NO/
813 PM EST WED FEB 4 2015

* At  8:00 PM Wednesday the stage was 18.5 feet.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise to near flood stage Sunday
  evening.
* Impact...At 17.3 feet...Water begins to reach homes just downstream 
  of river gage.
* Impact...At 17.0 feet...Water begins to cross River Run Road in 
  several locations.
* Impact...At 17.0 feet...The Florida Fish and Wildlife Conservation 
  Commission will be enforcing idle speed/no wake restrictions from 
  River Rise at Oleno State Park to the confluence of the Suwannee 
  and Santa Fe Rivers while the river stage at Three Rivers Estates 
  remains above 17 feet.




&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Thu    Fri    Sat    Sun    Mon

SANTA FE
  Three River   19  18.5 Wed 08 PM   18.6   18.7   18.8   18.9   19.0
 
&&


LAT...LON 2993 8276 2995 8279 2993 8283 2990 8283 2992 8280 2990 8278

 

$$

GAC025-060113-
/O.EXT.KJAX.FL.W.0001.000000T0000Z-000000T0000Z/
/ATKG1.1.ER.150129T1750Z.150204T0415Z.000000T0000Z.NO/
813 PM EST WED FEB 4 2015

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Satilla River At Atkinson.
* until further notice...Or until the warning is cancelled.
* At  7:45 PM Wednesday the stage was 13.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to a stage of 13.6 feet 
  by Friday morning.
* Impact...At 13.0 feet...Warner Landing, Louis Landing and secondary 
  roads around KOA campgrounds begin to flood.



&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Thu    Fri    Sat    Sun    Mon

SATILLA
  Atkinson      13  13.9 Wed 08 PM   13.8   13.6   13.4   13.2   13.0
 
&&


LAT...LON 3128 8191 3114 8190 3114 8183 3129 8184

 

$$
1 follow-up statement
269 
WGUS82 KJAX 061520
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EST FRI FEB 6 2015

...The flood warning is cancelled for the following rivers in 
Florida...
 
  Santa Fe River At Three Rivers Estates affecting Columbia...
  Gilchrist and Suwannee Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts...And be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters...Remember to turn around and do not drown.

For graphical hydrologic information...Please go to weather.gov and 
click on your state. Select Rivers and Lakes under current weather. 
The Advanced Hydrologic Prediction Service page provides current and 
forecast river information...Gage locations...Impacts... and 
historical crest information for all forecast points by clicking on 
each point.

&&

FLC023-041-121-061550-
/O.CAN.KJAX.FL.W.0002.000000T0000Z-150206T1520Z/
/TREF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 AM EST FRI FEB 6 2015

The Flood Warning is cancelled for
  The Santa Fe River At Three Rivers Estates.
* At 10:00 AM Friday the stage was 18.5 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.6 feet 
  Tuesday morning.


&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Sat    Sun    Mon    Tue    Wed

SANTA FE
  Three River   19  18.5 Fri 10 AM   18.5   18.5   18.5   18.6   18.6


&&


LAT...LON 2993 8276 2995 8279 2993 8283 2990 8283 2992 8280 2990 8278

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Feb 4, 3:10 PM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Feb 4, 3:10 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST WED FEB 4 2015

.NEAR TERM.../THROUGH TONIGHT/...

A WAVE OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS NORTHEAST FLORIDA
TONIGHT. RAIN WILL CONTINUE TO OVERSPREAD THE REGION AHEAD OF THIS
LOW THIS AFTERNOON AND EVENING. ELEVATED INSTABILITY ALONG AND JUST
NORTH OF THE TRACK OF THE LOW WILL LEAD TO THE POTENTIAL FOR A FEW
THUNDERSTORMS OVERNIGHT...MAINLY OVER NORTHEAST FLORIDA.

GIVEN EXTENT OF PRECIPITATION...HAVE FAVORED NEAR 100 PERCENT
COVERAGE FOR RAIN AND CLOUDS.

.SHORT TERM...

THURSDAY...MID TO UPPER LEVEL TROUGH ACROSS THE SE CONUS WILL TRACK
QUICKLY EWD WITH ASSOCD SFC COLD FRONT PUSHING DOWNSTATE WITH DRIER
AND COOLER AIR FILTERING IN ON NW TO N FLOW. SOME LINGERING SCT
PRECIP EXPECTED THU MORNING...BUT PRECIP SHOULD SHIFT WELL S OF THE
AREA BY THE AFTN. THURSDAY NIGHT...QUITE COOLER WITH MOSTLY CLEAR
SKIES AND LIGHT WINDS AS HIGH PRES BUILDS IN FROM THE N. MIN TEMPS
IN THE LOWER TO MID 30S WELL INLAND AND LOWER 40S NE FL COASTAL
LOCATIONS. POSSIBLE LIGHT FREEZE INTERIOR SE GA AND IN ADDITION SOME
PATCHY FROST WILL BE POSSIBLE WHERE WINDS GO NEAR CALM. FRIDAY
THROUGH SATURDAY...AFTER A CHILLY MORNING FRIDAY...A MODERATION IN
TEMPS EXPECTED BUT STILL QUITE COOL ON FRIDAY WITH HIGHS ONLY IN THE
50S TO AROUND THE LOWER 60S. SKIES WILL BE MOSTLY CLEAR AS BROAD SFC
HIGH PRES DOMINATES THE WX PATTERN. CHILLY MORNING LOWS SAT AM STILL
DROPPING INTO THE MID 30S TO LOWER 40S. THE RIDGE WILL BEGIN TO SLIP
DOWN INTO N CENTRAL FL LATE SAT BEGINNING A LOWER TO MID LEVEL SWLY
WIND TRAJECTORY DEVELOPING A WARMING TREND WITH HIGHS SAT PUSHING
INTO THE 60S...WITH UPPER 60S POSSIBLE SRN ZONES.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

WARM ADVECTION PATTERN BEGINS THE EXTENDED BUT IS SHORT-LIVED. AS
HIGH PRES SCOOTS S OF THE AREA SUN AND MON...WITH THE NEXT COLD
FRONT MOVES IN LATE MON INTO MON NIGHT. A CHANCE OF SHOWERS IS
ADVERTISED EARLY MON INTO MON NIGHT...THEN DRIER AND COOLER WX AGAIN
FOR TUE AND WED.

&&

.AVIATION...

CONDITIONS WILL DETERIORATE INTO THE EVENING HOURS AS A WAVE OF LOW
PRESSURE MOVES NORTHEAST TOWARD THE REGION. AS THIS LOW CROSSES
NORTHEAST FLORIDA OVERNIGHT...IFR AND LOWER CONDITIONS WILL PREVAIL.
ONCE THE LOW EXITS TO THE NORTHEAST THURSDAY MORNING...CONDITIONS
WILL BEGIN TO IMPROVE.

&&

.MARINE...

A LOW WILL TRACK NORTHEAST ACROSS CENTRAL FLORIDA TONIGHT...AND OVER
THE COASTAL WATERS TOWARD THURSDAY MORNING. THIS LOW WILL TRACK
NORTHEAST OF THE AREA THURSDAY...WITH THE PRESSURE GRADIENT
INCREASING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WILL ISSUE
A SMALL CRAFT ADVISORY WITH THIS ISSUANCE AS WINDS BECOME ELEVATED
OVERNIGHT. ADVISORY WILL REMAIN THROUGH THURSDAY NIGHT UNTIL THE
GRADIENT BECOMES MORE RELAXED AS THE HIGH BUILDS SOUTH. OFFSHORE
FLOW DEVELOPS LATE IN THE WEEKEND AND EARLY NEXT WEEK BUT SPEEDS
GENERALLY UNDER 15 KNOTS AND SEAS 3 FT OR LESS.

RIP CURRENTS: LOW RISK REST OF TODAY WITH NEAR SIDE-SHORE FLOW AND
SURF NEAR 2-3 FT. POSSIBLE MODERATE RISK MAINLY OVER NE FL DUE TO
STRONGER NLY FLOW AND ASSOCD LONGSHORE CURRENTS. MORE ONSHORE FLOW
THU NIGHT INTO FRIDAY AND SATURDAY POINTS TO INCREASING RISK OF RIPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  45  60  31  55 / 100  10   0   0
SSI  47  57  36  52 / 100  30  10   0
JAX  48  61  37  57 / 100  30   0   0
SGJ  53  60  44  58 / 100  40  10   0
GNV  53  63  38  61 / 100  30   0   0
OCF  56  65  41  64 / 100  40  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 10 AM EST FRIDAY FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 4 AM EST FRIDAY FOR
     COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL
     OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

STRUBLE/SHASHY/WALKER
Hazardous weather outlook, Feb 4, 3:25 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EST WED FEB 4 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-051200-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
325 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS BEGINNING LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...FL...NORTHEAST FLORIDA...NORTHERN FLORIDA AND
SOUTHEAST GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

MODERATE RAINFALL WILL OVERSPREAD OUR REGION THROUGH TONIGHT
WITH PERIODS OF HEAVY RAINFALL EXPECTED. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVER THE OFFSHORE COASTAL WATERS AND NORTHEAST
FLORIDA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS LATE
TONIGHT THROUGH EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES ON
FRIDAY AND SATURDAY.

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE SATILLA
RIVER AT ATKINSON THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.